Alert archive / Idaho / Flood Watches in 2011
Flood Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at May 14, 2011, 7:23 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 7:23 PM MDT (01:23 UTC)
- Expired
- May 15, 2011, 1:39 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
811 WGUS65 KPIH 150123 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 723 PM MDT SAT MAY 14 2011 IDZ018-151000- /O.NEW.KPIH.FA.A.0002.110515T0123Z-110515T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON 723 PM MDT SAT MAY 14 2011 ...FLOOD WATCH IN EFFECT UNTIL 4 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING AREA...VALLEY CREEK IN STANLEY. * UNTIL 4 AM MDT SUNDAY * THE DAILY RIVER STAGE HAS BEEN INCREASING OVER THE LAST SEVERAL DAYS DUE TO WARMER DAYTIME TEMPERATURES. THE ADDITION OF RAINFALL THIS EVENING ALONG WITH THE ELEVATED SNOW MELT MAY PUSH RIVER LEVELS UP TO OR OVER 2.8 FT OR 1000 CFS AROUND 10 PM MDT THIS EVENING. THIS STAGE WAS ASSOCIATED WITH FLOODING PROBLEMS ON THE SAME CREEK LAST YEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT TRENDS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
1 follow-up statement
440 WGUS65 KPIH 150739 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 139 AM MDT SUN MAY 15 2011 IDZ018-150845- /O.CAN.KPIH.FA.A.0002.000000T0000Z-110515T1000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON 139 AM MDT SUN MAY 15 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO HAS BEEN CANCELLED. SOME ADDITIONAL RAINFALL MAY OCCUR OVER THE AREA THIS MORNING...BUT SHOULD NOT PRODUCE FLOODING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at May 14, 1:53 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 14, 1:53 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT SAT MAY 14 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE AFTERNOON HEAT. GFS AND NAM SHOWING THE BEST CHANCES FOR RAIN TONIGHT ACROSS THE UPPER SNAKE PLAIN AND UPPER SNAKE HIGHLANDS. BOTH MODELS SHOWING DEVELOPMENT ALONG A BOUNDARY IN THAT AREA THIS AFTERNOON. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED. GIVEN THE INSTABILITY IN PLACE OVER THE AREA...SOME SMALL HAIL OR GUSTY WINDS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. A COLD FRONT IS DUE TO ARRIVE LATE TOMORROW AFTERNOON OR EVENING. THE NAM IS SLOWER WITH THE TIMING OF THE FRONT THAN THE GFS. NEITHER MODEL IS DEVELOPING MUCH PRECIPITATION OVER THE AREA. BEST CHANCES LOOK TO BE IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. NOTICEABLY COLDER AIR AND GUSTY WINDS ARE EXPECTED BEHIND THE FRONT. PARTS OF THE AREA COULD BE NEAR WIND ADVISORY CRITERIA ON SUNDAY AFTERNOON AND EVENING. SHOWERY PRECIPITATION IS EXPECTED FOR MONDAY...MAINLY OVER THE SOUTHEAST HIGHLANDS. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT. VALLE .LONG TERM...TUESDAY THROUGH SATURDAY. THE MODELS ARE HAVING SOME ISSUES ON HOW TO HANDLE THE PATTERN ESPECIALLY FOR MIDWEEK. THE GFS AND NAM ARE BRINGING A SIGNIFICANT WAVE IN FROM THE SOUTHWEST ON TUESDAY WITH THE GFS A BUT FASTER THAN THE NAM. FOR TODAY...THE NOD GOES TOWARD THE GFS BUT NOT QUITE ALL THE WAY WHICH LEAVES THE FORECAST A BIT DRIER ESPECIALLY OVER THE CENTRAL MOUNTAINS. BEYOND THAT...THE PATTERN REMAINS RATHER SLOW MOVING. ALL MODELS INDICATED ANOTHER CLOSED LOW DEVELOPING TO OUR SOUTH...EVENTUALLY SWINGING NORTH AND NORTHEAST BY NEXT WEEKEND. THE GFS WANTS TO KEEP THE SYSTEM ALONG THE FRONT OF THE ROCKIES WHEREAS THE ECMWF BRINGS IT THROUGH WESTERN WYOMING. FOR NOW...WILL HAVE A COMPROMISE FORECAST BETWEEN THE TWO WITH HIGHER PRECIPITATION CHANCES ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE ALSO PUT TEMPERATURES STARTING OUT IN THE 40S/50S FOR THE VALLEYS...THEN WARMING INTO THE 50S AND 60S BY NEXT WEEKEND. LOWS WILL SLOWLY WARM WITH MID AND UPPER SLOPES STARTING OUT BELOW FREEZING...BUT WARMING TO 32 OR WARMER EXCEPT ON HIGHEST PEAKS. KEYES && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY...WITH BEST CHANCES OCCURRING AT MAX HEATING TODAY AND ALONG/AHEAD OF A COLD FRONT MOVING INTO EASTERN IDAHO LATER SUNDAY. EXPECT VFR CONDITIONS MOST OF THE TIME...ALTHOUGH LOWER CEILINGS AND VISIBILITY MAY OCCUR IN ASSOCIATION WITH CONVECTIVE ACTIVITY. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL ALONG WITH BRIEF DOWNPOURS. KEYES && .FIRE WEATHER...OUTHERLY FLOW ALOFT WILL CONTINUE ACROSS EASTERN IDAHO TODAY. ENOUGH MOISTURE HAS CREPT INLAND FROM A DEEP PACIFIC STORM TO ALLOW MAINLY SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. GUSTY WINDS WILL BE POSSIBLE FROM THE STORMS. A COLD FRONT IS STILL FORECAST FOR SUNDAY...RESULTING IN MORE WIDESPREAD PRECIPITATION AND STRONGER WINDS. COOL AND WET CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK. DMH && .HYDROLOGY...PROLONGED FLOODING IS EXPECTED AS WARM TEMPERATURES THIS WEEKEND CONTINUE TO ERODE THE HIGH-ELEVATION SNOWPACK. RUNOFF FROM THE SNOWMELT WILL MAKE ITS WAY INTO RIVERS AND STREAMS CAUSING FLOODING IN ADJACENT AREAS. COOLER TEMPERATURES MONDAY AND TUESDAY MAY PUT A BRIEF PAUSE ON THE SNOWMELT AND RESULTING RUNOFF. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE PORTNEUF RIVER AT POCATELLO...SNAKE RIVER AT BLACKFOOT AND HENRYS FORK AT REXBURG UNTIL FURTHER NOTICE. FLOOD WATCH IN EFFECT FOR THE HENRYS FORK AT ST. ANTHONY AND SNAKE RIVER AT SHELLEY. &&
Hazardous weather outlook, May 14, 5:04 AM MDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT SAT MAY 14 2011 IDZ017>019-022>025-031-032-151115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 504 AM MDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. STORMS MAY PRODUCE GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY SURFACE WINDS. THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-021-151115- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- 504 AM MDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT FLOODING IS ONGOING ALONG THE SNAKE AND PORTNEUF RIVERS. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. STORMS MAY PRODUCE GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY SURFACE WINDS. THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY AND WEDNESDAY AFTERNOON. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE PORTNEUF AND SNAKE RIVERS IN POCATELLO AND BLACKFOOT. ADDITIONAL AREAS ALONG THE SNAKE RIVER MAY ENCOUNTER FLOODING BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, May 14, 4:10 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
410 PM MDT SAT MAY 14 2011
IDZ017-020-021-031-032-142300-
MINIDOKA ID-LINCOLN ID-BINGHAM ID-BUTTE ID-POWER ID-BANNOCK ID-BLAINE
ID-
410 PM MDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
BLAINE COUNTY IN CENTRAL IDAHO
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 500 PM MDT
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM POCATELLO WEST THROUGH
SHOSHONE...LIFTING NORTH TOWARD THE CENTRAL MOUNTAINS AND UPPER
SNAKE RIVER PLAIN. INDIVIDUALS LIVING NEAR OR RECREATING NEAR SUN
VALLEY...CRATERS OF THE MOON AND BLACKFOOT SHOULD BE PREPARED FOR
GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL AS THE THUNDERSTORMS
LIFT NORTH THROUGH 500 PM MDT THIS EVENING.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD...
PICABO...
GANNETT...
CAREY...
TABER...
BELLEVUE...
HAILEY...
CRATERS OF MOON AND ATOMIC CITY...
LAT...LON 4355 11384 4355 11254 4282 11248 4273 11389
4277 11406 4280 11407 4280 11424 4288 11461
4319 11460 4321 11438 4332 11440 4334 11454
4348 11452 4350 11457 4356 11460 4360 11469
4377 11470 4380 11478 4378 11485 4383 11488
TIME...MOT...LOC 2206Z 181DEG 16KT 4315 11269 4315 11386
4346 11505
HUSTONSpecial weather statement, May 14, 4:22 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
422 PM MDT SAT MAY 14 2011
IDZ020-142315-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
422 PM MDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR IONA..MOVING SLOWLY NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN AND SMALL HAIL. INDIVIDUALS LIVING NEAR RIRIE AND
SOUTH OF THE REXBURG AREA SHOULD BE PREPARED TO MOVE INDOORS AS THIS
STORM APPROACHES.
LOCATIONS IMPACTED INCLUDE...
UCON AND RIRIE...
RIGBY AND LEWISVILLE...
LAT...LON 4350 11171 4347 11173 4345 11176 4341 11201
4375 11217 4379 11173 4351 11170
TIME...MOT...LOC 2221Z 168DEG 8KT 4352 11191
HUSTONLocal storm report, May 14, 4:33 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 3 NE IDAHO FALLS 43.52N 111.99W
05/14/2011 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
FREQUENT LTG AND HEAVY RAIN
&&
MHSpecial weather statement, May 14, 5:22 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
522 PM MDT SAT MAY 14 2011
IDZ018-020-031-032-150015-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BLAINE ID-CUSTER ID-
522 PM MDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL INL TO 8 MILES NORTH OF
CRATERS OF MOON. THIS LINE WAS MOVING WEST NORTHWEST AT 10 MPH. WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY
THESE STORMS THROUGH 615 PM MDT. INDIVIDUALS LIVING NEAR
ARCO...HOWE OR GROUSE SHOULD BE PREPARED TO MOVE INSIDE WHEN THESE
STORMS APPROACH.
LOCATIONS IMPACTED INCLUDE...
ARCO...
GROUSE...
LAT...LON 4360 11406 4372 11365 4382 11295 4358 11259
4352 11312 4343 11359 4345 11363 4347 11360
4348 11361 4346 11366
TIME...MOT...LOC 2319Z 107DEG 7KT 4363 11292 4360 11325
4354 11358
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:59 PM MDT | Special Weather Statement | PIH | Power | 46 min |
| May 14, 8:07 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| May 14, 8:44 PM MDT | Special Weather Statement | PIH | Power | 61 min |
| May 14, 9:16 PM MDT | Special Weather Statement | PIH | Bannock | 59 min |
| May 14, 9:50 PM MDT | Special Weather Statement | PIH | Bingham | 40 min |
| May 15, 12:18 PM MDT | Wind Advisory | PIH | 10 hr | |
| May 15, 12:30 PM MDT | Flood Watch | PIH | 24 hr | |
| May 15, 1:01 PM MDT | River Flood Warning | PIH | Bingham, Bonneville | 27 days |
| May 15, 5:36 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.